Browse/search for people

Publication - Professor Jon Keating

    Arithmetic Correlations Over Large Finite Fields


    Keating, JP & Roditty-Gershon, E, 2016, ‘Arithmetic Correlations Over Large Finite Fields’. International Mathematics Research Notices, vol 2016., pp. 860-874


    The auto-correlations of arithmetic functions, such as the von Mangoldt function, the Mo bius function, and the divisor function, are the subject of classical problems in analytic number theory The function field analogs of these problems have recently been resolved in the limit of large finite field size q. However, in this limit, the correlations disappear: the arithmetic functions become uncorrelated. We compute averages of terms of lower order in q which detect correlations. Our results show that there is considerable cancellation in the averaging and have implications for the rate at which correlations disappear when q → ∞ in particular, one cannot expect remainder terms that are of the order of the square-root of the main term in this context.

    Full details in the University publications repository